Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 81, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 15, 2005, 10:47 AM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2005, 10:47 AM CDT (15:47 UTC)
- Expired
- Jul 15, 2005, 11:21 AM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Lafourche Parish, LA, Terrebonne Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 11:06 AM CDT | TORNADO | 1 N Thibodaux, LA | WEAK TORNADO BRIEFLY TOUCHED DOWN IN CANE FIELDS NEAR ABBY ROAD IN THIBODAUX. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1550 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 151548 TORLIX LAC057-109-151615- /O.NEW.KLIX.TO.W.0081.050715T1547Z-050715T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1047 AM CDT FRI JUL 15 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... LAFOURCHE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF THIBODAUX TERREBONNE PARISH IN SOUTHEAST LOUISIANA * UNTIL 1115 AM CDT * AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTHWEST OF GRAY...OR ABOUT 12 MILES WEST OF HOUMA...MOVING NORTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BAYOU CANE BY 1100 AM CDT GRAY AND SCHRIEVER BY 1105 AM CDT 6 MILES SOUTHEAST OF THIBODAUX BY 1110 AM CDT 9 MILES WEST OF RACELAND BY 1115 AM CDT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2965 9104 2950 9092 2971 9055 2989 9071 $$ 24
2 follow-up statements
000 WWUS54 KLIX 151609 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1109 AM CDT FRI JUL 15 2005 LAC057-109-151615- /O.CON.KLIX.TO.W.0081.000000T0000Z-050715T1615Z/ LAFOURCHE LA-TERREBONNE LA- 1109 AM CDT FRI JUL 15 2005 ...A TORNADO WARNING CONTINUES UNTIL 1115 AM CDT FOR TERREBONNE AND LAFOURCHE PARISHES... AT 1103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM POSSIBLY CONTAINING A TORNADO. THIS TORNADO WAS LOCATED NEAR SCHRIEVER...OR JUST SOUTH OF THIBODAUX... MOVING NORTHEAST AT 25 MPH. LAT...LON 2965 9104 2950 9092 2971 9055 2989 9071 $$ 24
000 WWUS54 KLIX 151621 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1118 AM CDT FRI JUL 15 2005 LAC057-109-151628- /O.EXP.KLIX.TO.W.0081.000000T0000Z-050715T1615Z/ LAFOURCHE LA-TERREBONNE LA- 1118 AM CDT FRI JUL 15 2005 ...THE TORNADO WARNING FOR TERREBONNE AND LAFOURCHE PARISHES EXPIRED AT 1115 AM CDT... AT 1115 AM CDT...LAFOURCHE PARISH SHERIFFS OFFICE RECEIVED ONE REPORT OF A BRIEF TORNADO TOUCH DOWN IN SOME CANE FIELDS IN THE VICINITY OF ABBEY ROAD IN THIBODAUX AT 1106 AM CDT. AT 1117 AM CDT...RADAR INDICATED THE STORMS ROTATION HAS DECREASED. THE STORM IS MOVING TO THE NORTHEAST AT 25 MPH. LAT...LON 2965 9104 2950 9092 2971 9055 2989 9071 $$ 24
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 15, 2:07 AM CDT, 8 hours 40 minutes earlier.
Area forecast discussion, Jul 15, 2:07 AM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 207 AM CDT FRI JUL 15 2005 .DISCUSSION... ABOVE NORMAL CROP OF NOCTURNALS ONCE AGAIN OVER THE MARINE AREA THIS MORNING. THE BEST DEVELOPED ARE OVER THE ATCHAFALAYA BASIN WHICH BEING 90% WATER CAN BE TREATED AS A MARINE AREA AS WELL. SOME OF THESE MAY REACH BATON ROUGE THIS MORNING BEFORE DISSIPATING OVER THE MORE STABLE LAND AREAS. STORM FLOW IS NE TODAY WHICH WILL SEND MANY OF THESE MARITIME SH/TS ONSHORE BEFORE DISSIPATING AS WELL. THERE IS SOME WEAK DYNAMIC SUPPORT WHICH MAY ALSO GIVE RISE TO A FEW SH/TS DEVELOPING OVER ISOLATED LAND AREAS AROUND AND BEFORE SUNRISE. 700MB TROUGH IS STILL QUITE ACTIVE OVER E TX. THIS COUPLED WITH THE UPPER TROUGH OVER TX WILL HELP TO PRODUCE A WELL ABOVE AVERAGE NUMBER OF SH/TS AGAIN TODAY. THIS TREND LOOKS TO CONTINUE UNTIL EMILY HELPS TO PUT A LID ON CONVECTION STARTING SUNDAY NIGHT INTO MONDAY AS WE COME UNDER HER OUTERMOST ENVELOPE WHICH WILL CAUSE STRONG SUBSIDENCE. THE UPPER TROUGH OVER CENTRAL TO EAST TX WILL STAY PUT UNTIL SUNDAY WHEN IT INJESTS SOME SLIGHTLY STRONGER WINDS ON ITS WEST SIDE CAUSING THE TROUGH TO RETROGRADE SLIGHTLY INTO WEST TX. THIS TROUGH IS BELIEVED TO ERODE THE WESTERNMOST PERIFERY OF THE STACKED RIDGE OVER THE GULF. THIS SIMPLY PROVIDES A WEAKNESS OVER THE EXTREME WESTERN GULF WHICH MAY GIVE A PATH FOR EMILY AS SHE ENTERS THE CENTRAL TO WESTERN GULF. TIMING...ABSOLUTE POSITION AND STRENGTH OF THE UPPER TROUGH WILL BE THE BIGGEST QUESTION. ON THE 00Z GFS RUN...THE UPPER TROUGH IS INITIALIZED AN AVERAGE OF 2 DEGREES TOO WARM AT 300MB...WHICH WOULD MAKE THE TROUGH SLIGHTLY WEAKER THAN WHAT THE 00Z RAOB PROFILES SHOW. THE UPPER TROUGH POSITION IS QUITE ACCURATE AND TIMING LOOKS GOOD FOR NOW BUT AS THE MODEL IS RUN OUT IN TIME...THE GFS MAY BE MULTIPLYING THE 2 DEGREE WARMER ERROR CAUSING THE UPPER TROUGH TO SHOW UP MUCH WEAKER IN FORECAST SOLUTIONS THAN WHAT IT MAY ACTUALLY BE. IM JUST VERY HAPPY THAT EMILY IS NOT CLOSER TO US AT THIS POINT WITH THE UPPER AND MID LEVEL TROUGHING OVER EAST TX. && .PRELIMINARY POINT TEMPS/POPS... MCB 88 73 89 73 / 70 30 60 20 BTR 87 75 91 75 / 70 30 60 20 MSY 90 78 89 78 / 70 30 60 20 GPT 87 75 88 76 / 70 30 60 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 17
Hazardous weather outlook, Jul 15, 10:15 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1015 AM CDT FRI JUL 15 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-160100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1015 AM CDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A FLOOD WATCH IS IN EFFECT FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH EARLY EVENING... NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN THROUGH THE EVENING HOURS...BUT ARE EXPECTED TO REMAIN MAINLY BELOW SEVERE LIMITS. HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY. A FEW THUNDERSTORMS COULD BE LOCALLY STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HURRICANE EMILY IS EXPECTED TO BEGIN REDUCING THE AMOUNT OF THUNDERSTORMS DEVELOPING MONDAY. AFTER MONDAY...THE TRACK OF EMILY WILL BECOME THE LARGEST INFLUENCE ON THE AREAS WEATHER AND IS EXPECTED TO BE MINIMAL AT THIS TIME WITH ONLY SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 8
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 11:31 AM CDT | Special Marine Warning | LIX | 59 min | |
| Jul 15, 11:36 AM CDT | Special Marine Warning | LIX | 114 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.